Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 1, 2012, 4:18 PM EDT for Caldwell County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 4:18 PM EDT (20:18 UTC)
- Expired
- Jul 1, 2012, 4:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Blacksburg, VA
County Caldwell County, NC
The radar
The Roanoke radar (KFCX), 145 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 2188 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
252
WWUS81 KRNK 012018
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT SUN JUL 1 2012
NCZ019-012045-
WILKES NC-
418 PM EDT SUN JUL 1 2012
...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...
AT 414 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
LENOIR...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ELKVILLE AROUND 425 PM.
LAT...LON 3602 8135 3605 8140 3607 8142 3607 8144
3608 8146 3609 8148 3606 8121 3605 8121
3602 8122 3602 8127 3599 8133
$$
DSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:47 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 1, 3:47 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT SUN JUL 1 2012
.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT...RESPONSIBLE FOR THE ONGOING HEAT
WAVE...WILL SLOWLY WEAKEN AND SHIFT SLIGHTLY FURTHER SOUTH
THROUGH THE FIRST HALF OF THE WORK WEEK. A SERIES OF UPPER-LEVEL
DISTURBANCES WILL TRACK FROM NORTHWEST TO SOUTHEAST ACROSS THE
FORECAST AREA THROUGH WEDNESDAY...WITH SCATTERED SHOWERS AND
THUNDERSTORMS AS A RESULT. TEMPERATURES WILL REMAIN WELL ABOVE
NORMAL FOR THE NEXT SEVERAL DAYS.
&&
.NEAR TERM /THROUGH MONDAY/...
AS OF 325 PM EDT SUNDAY...
SEVERE THUNDERSTORM WATCH 442 CANCELLED AFTER THE FIRST ROUND OF
THUNDERSTORMS EXITED OUR CWA. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL DEVELOP TONIGHT INTO MONDAY. SOME OF THE
THUNDERSTORMS MAY BE STRONG TO SEVERE. SPC KEEPS RNK CWA IN SLIGHT
RISK FOR SEVERE WEATHER TONIGHT WITH MAIN THREAT GUSTY WINDS AND
LARGE HAIL.
THE CONCERN TONIGHT FOR ANOTHER THUNDERSTORM COMPLEX IN NRN
INDIANA THAT MAY DROP SOUTHEAST TOWARDS OUR REGION IN THE DEEP NW
FLOW AROUND THE UPPER TROUGH. PLAYED LOW TEMPERATURES TONIGHT
CLOSE TO THE ADJMET WITH LOW TEMPERATURES FROM THE MID 60S
TO THE LOWER 70S.
ROUNDS OF SHRA/TSRA WILL DEVELOP AGAIN WITH POSSIBLE MCS AND
UPPER AIR DISTURBANCES DROPPING SOUTHEAST ACROSS OUR REGION.
SWODY2 KEEPS REGION IN SLIGHT RISK FOR SEVERE THUNDERSTORMS
MONDAY. HIGH MONDAY WILL VARY FROM THE UPPER 80S IN THE MOUNTAINS TO
THE UPPER 90S IN THE SOUTHEAST.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
AS OF 305 PM EDT SUNDAY...
NW FLOW ALOFT WILL PERSIST OVER THE REGION AS A WEAK SFC WARM FRONT
SLOWLY LIFTS BACK TO THE NE UNDER EXPANDING HEIGHTS TO THE SOUTH.
THIS COMBO WITH A LEFTOVER LEE TROF SHOULD MAKE FOR MORE DAILY
ROUNDS OF SHRA/TSRA WITH POSSIBLE MCS FEATURES AGAIN DIVING SE INTO
THE REGION. TIMING OF THIS SCENARIO THOUGH QUITE IFFY AS
AFTERNOON/EVENING DEVELOPMENT MAY BE REDUCED SOME IF OVERNIGHT STORM
CLUSTERS DROP SE. THUS WILL RUN WITH HIGHER CHANCE POPS DURING THE
MORE DIURNALLY FAVORED TIMES...BUT LEAVE IN SOME POPS DURING THE
NIGHT PERIODS TO COVER. OTRW MORE WARM AND MUGGY GIVEN MOISTURE
AROUND BUT NOT QUITE AS HOT ESPCLY WEST WHERE MORE COOLING VIA
SHRA/TSRA SHOULD OCCUR. HOWEVER STILL WILL SEE ENOUGH HEATING FOR AT
LEAST LOW/MID 90S EAST AND PERHAPS A FEW UPPER 90S AGAIN BY THE 4TH.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 255 PM EDT SUNDAY...
WEAK 5H TROFFINESS ACROSS THE EASTERN STATES WILL GRADUALLY WEAKEN
AND SHIFT EAST BY THE WEEKEND AS THE LARGE MID LEVEL HIGH ACROSS THE
PLAINS ATTEMPTS TO EXTEND EAST. THIS MAY ACT TO DETER OVERALL
COVERAGE OF CONVECTION WHILE MAKING FOR MORE OF A NW FLOW MCS TYPE
SCENARIO LATER IN THE PERIOD AS IMPULSES DIVE SE AROUND THE RIDGE.
HOWVER WITH MOISTURE IN PLACE EXPECT MORE EPISODES OF MAINLY
AFTERNOON/EVENING SHRA/TSRA INTO FRIDAY BEFORE BECOMING MORE MCS
COMPLEX ORIENTED BY THE WEEKEND. STRONGER COLD FRONT TO THE NORTH
MAY MAKE A RUN BY SUNDAY PER LATEST GFS BUT GIVEN THE STRONGER
RIDGING WILL GO CLOSER TO THE EURO AND HOLD THE BOUNDARY TO THE
NORTH. THIS WILL KEEP TEMPS ABOVE NORMAL WITH MORE 90S EAST AND
CLOSE TO 90 OR WARMER WEST THRU THE PERIOD.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AS OF 1217 PM EDT SUNDAY...
MAIN CONCERN FOR THE TAF SITES THIS AFTERNOON/EVENING TSRA AND
GUSTY WINDS. SCATTERD SHOWERS AND THUNDERSTORMS WILL MOVE
SOUTHEAST ACROSS THE REGION THIS AFTERNOON. THE DAN TAF SITE HAS
THE BEST CHANCE OF A THUNDERSTORM THIS AFTERNOON. MVFR/IFR
CONDITIONS ARE POSSIBLE WITH THUNDERSTORMS. OTHERWISE...EXPECT
MOSTLY VFR CONDITIONS. HAZE IS ON THE INCREASE...BUT STILL MOSTLY
6SM OR BETTER EXPECTED. PATCHY FOG EARLY MONDAY MORNING CANNOT BE
RULED OUT...BUT EXTENT AND DURATION WILL BE DETERMINED BY
CONVECTIVE COVERAGE THIS AFTERNOON. WINDS REMAINING MOSTLY
NW...BUT AS USUAL RATHER CHAOTIC AND LIGHT WEST OF THE ALLEGHANYS.
EXECT MAINLY VFR CONDITIONS MONDAY THROUGH FRIDAY... THOUGH
WILL LIKELY SEE MORE AREAS OF MVFR/IFR VISIBILITY DUE TO FOG EARLY
EACH MORNING FROM MONDAY ONWARD...ESPECIALLY AT KLWB AND KBLF.
ALSO...EXPECT TO SEE AN UPTICK IN AFTERNOON CONVECTION AND
ASSOCIATED SUB-VFR CONDITIONS AS THE UPPER LEVEL HIGH PRESSURE
SYSTEM GRADUALLY WEAKENS AND DRIFTS WESTWARD TOWARD THE LOWER-MID
MS VALLEY. TERRAIN- INDUCED AFTERNOON CONVECTION CURRENTLY
ANTICIPATED MONDAY- FRIDAY.
&&
.CLIMATE...
RECORD HIGHS:
SUNDAY/1ST MONDAY/2ND
BLACKSBURG 92/1959 95/1954
BLUEFIELD 88/2005 87/2011
DANVILLE 100/1990 100/1954
LYNCHBURG 98/1970 99/1898
ROANOKE 100/1931 100/1954
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ043-044-058-
059.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ004>006.
WV...NONE.
&&
SYNOPSIS...RAB
NEAR TERM...KK
SHORT TERM...JH
LONG TERM...JH
AVIATION...KK/WP
CLIMATE...Hazardous weather outlook, Jul 1, 3:38 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 338 PM EDT SUN JUL 1 2012 NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-045>047-WVZ042>045- 021945- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE- GREENBRIER- 338 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY AGAIN REDEVELOP BY EARLY THIS EVENING...WITH POSSIBLY ANOTHER COMPLEX OF MORE ORGANIZED STORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED STRONG TO SEVERE...MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. QUARTER-SIZED HAIL...DAMAGING WINDS GUSTS...AND FREQUENT CLOUD-TO- GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ043-044-058-059-021945- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE- 338 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION...WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY AGAIN REDEVELOP BY EARLY THIS EVENING...WITH POSSIBLY ANOTHER COMPLEX OF MORE ORGANIZED STORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED STRONG TO SEVERE...MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. QUARTER-SIZED HAIL...DAMAGING WINDS GUSTS...AND FREQUENT CLOUD-TO- GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 1, 3:17 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 1 SSW BOTTOM 36.47N 80.78W
06/30/2012 E0.50 INCH SURRY NC PUBLIC
DIME SIZE HAIL REPORTED ON HICKORY POINT ROAD
0704 PM HAIL 5 E RICHLANDS 37.10N 81.71W
06/30/2012 E1.25 INCH TAZEWELL VA PUBLIC
HAIL 1 TO 1.5 INCHES IN DIAMETER REPORTED ON INDIAN CREEK
ROAD
0721 PM HAIL 5 ENE SPEEDWELL 36.86N 81.08W
06/30/2012 E1.75 INCH WYTHE VA PUBLIC
GOLF BALL SIZE HAIL REPORTED ON DAVIS CEMETERY ROAD
1137 PM HAIL 2 NW WOOLWINE 36.81N 80.31W
06/30/2012 E0.88 INCH PATRICK VA PUBLIC
DIME TO NICKEL SIZE HAIL REPORTED ON WOOLWINE HIGHWAY
1143 PM TSTM WND DMG 1 NNW WOOLWINE 36.79N 80.29W
06/30/2012 PATRICK VA PUBLIC
TREE LIMBS IN THE ROAD AND DIME SIZE HAIL REPORTED ON
WOOLWINE HIGHWAY
1143 PM HAIL 2 E WOOLWINE 36.79N 80.26W
06/30/2012 E1.00 INCH PATRICK VA PUBLIC
QUARTER SIZE HAIL REPORETD ON RIDGE ROAD
&&
MBSLocal storm report, Jul 1, 3:32 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND DMG 5 ENE RURAL RETREAT 36.91N 81.18W
07/01/2012 WYTHE VA EMERGENCY MNGR
ROOF BLOWN OFF HOUSE ON OLD STAGE ROAD
&&
MBSLocal storm report, Jul 1, 3:55 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM TSTM WND DMG 1 NNW HILLSVILLE 36.79N 80.74W
07/01/2012 CARROLL VA EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS CARROL COUNTY. ROOFS
BLOWN OFF HOUSES AND TREES ON HOUSES.
1207 PM FUNNEL CLOUD SSW LAUREL FORK 36.71N 80.52W
07/01/2012 CARROLL VA EMERGENCY MNGR
PUBLIC REPORT TO 911 OF A FUNNEL CLOUD IN LAUREL FORK.
&&
MBSLocal storm report, Jul 1, 3:56 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL RAVEN 37.09N 81.86W
07/01/2012 M1.00 INCH TAZEWELL VA PUBLIC
1030 AM HAIL 5 SSE RICHLANDS 37.02N 81.78W
07/01/2012 E1.00 INCH TAZEWELL VA PUBLIC
1032 AM HAIL RICHLANDS 37.10N 81.80W
07/01/2012 M1.00 INCH TAZEWELL VA TRAINED SPOTTER
1037 AM HAIL RICHLANDS 37.10N 81.80W
07/01/2012 M1.00 INCH TAZEWELL VA TRAINED SPOTTER
1040 AM HAIL RICHLANDS 37.10N 81.80W
07/01/2012 M1.00 INCH TAZEWELL VA PUBLIC
1040 AM TSTM WND DMG HUNGRY MOTHER STATE PAR 36.88N 81.53W
07/01/2012 SMYTH VA PUBLIC
SEVERAL LARGE TREES DOWN BLOCKING THE ROAD.
1055 AM TSTM WND DMG 3 NE CLIFFIELD 37.13N 81.62W
07/01/2012 TAZEWELL VA PUBLIC
6 INCH DIAMETER TREE DOWN ALONG WITH SEVERAL OTHERS. DIME
SIZE HAIL.
1105 AM HAIL CLAYPOOL HILL 37.07N 81.76W
07/01/2012 M1.75 INCH TAZEWELL VA TRAINED SPOTTER
1114 AM TSTM WND GST MARION WYTHEVILLE 36.90N 81.35W
07/01/2012 M68.00 MPH SMYTH VA ASOS
1114 AM TSTM WND DMG MARION 36.83N 81.50W
07/01/2012 SMYTH VA PUBLIC
LARGE TREES DOWN ACROSS ROAD
1115 AM TSTM WND DMG 5 ENE RURAL RETREAT 36.91N 81.18W
07/01/2012 WYTHE VA EMERGENCY MNGR
ROOF BLOWN OFF HOUSE ON OLD STAGE ROAD
1128 AM TSTM WND DMG FRIES 36.72N 80.97W
07/01/2012 CARROLL VA PUBLIC
TREES DOWN BLOCKING FRIES ROAD.
1128 AM TSTM WND GST FRIES 36.72N 80.97W
07/01/2012 M60.00 MPH CARROLL VA TRAINED SPOTTER
1130 AM TSTM WND DMG 2 SSW RURAL RETREAT 36.87N 81.28W
07/01/2012 WYTHE VA EMERGENCY MNGR
*** 2 INJ *** TWO PEOPLE INJURED BY FALLING TREES AT
RURAL RETREAT LAKE.ROOF BLOWN OFF CONCESSION STAND AND
SEVERAL TREES DOWN.
1130 AM TSTM WND DMG RURAL RETREAT 36.90N 81.27W
07/01/2012 WYTHE VA PUBLIC
TREES DOWN AND SHINGLES BLOWN OFF OF MULTIPLE HOUSES.
1141 AM TSTM WND DMG 1 NNW HILLSVILLE 36.79N 80.74W
07/01/2012 CARROLL VA EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS CARROL COUNTY. ROOFS
BLOWN OFF HOUSES AND TREES ON HOUSES.
1146 AM HAIL 2 ENE IVANHOE 36.85N 80.91W
07/01/2012 M1.00 INCH WYTHE VA TRAINED SPOTTER
1146 AM TSTM WND DMG HILLSVILLE 36.77N 80.73W
07/01/2012 CARROLL VA 911 CALL CENTER
TREES AND POWER LINES DOWN ALONG US 58E IN HILLSVILLE.
1207 PM FUNNEL CLOUD SSW LAUREL FORK 36.71N 80.52W
07/01/2012 CARROLL VA EMERGENCY MNGR
PUBLIC REPORT TO 911 OF A FUNNEL CLOUD IN LAUREL FORK.
1211 PM HAIL 5 E ARARAT 36.59N 80.42W
07/01/2012 M1.75 INCH PATRICK VA PUBLIC
METAL SHINGLES OFF OF BARN ALONG WITH TRESS AND
POWERLINES DOWN.
1215 PM TSTM WND DMG 1 E WESTFIELD 36.48N 80.43W
07/01/2012 STOKES NC 911 CALL CENTER
TREES DOWN.
1243 PM TSTM WND DMG NW WALNUT COVE 36.30N 80.14W
07/01/2012 STOKES NC EMERGENCY MNGR
ONE TREE DOWN IN WALNUT COVE
1258 PM HAIL 4 SE EDEN 36.48N 79.69W
07/01/2012 M1.00 INCH ROCKINGHAM NC TRAINED SPOTTER
0119 PM LIGHTNING 4 SSE EVINGTON 37.17N 79.27W
07/01/2012 CAMPBELL VA EMERGENCY MNGR
BRUSH FIRE CAUSED BY LIGHTNING ON TARDY MOUNTAIN ROAD
0134 PM TSTM WND DMG 6 E HURT 37.08N 79.18W
07/01/2012 CAMPBELL VA EMERGENCY MNGR
4 INCH TREE LIMB DOWN ON MOONS ROAD
0147 PM HAIL SE SEMORA 36.50N 79.15W
07/01/2012 E1.00 INCH CASWELL NC PUBLIC
QUARTER SIZE HAIL REPORTED AT ROUTE 119
&&
MBSLocal storm report, Jul 1, 4:14 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL 2 W FANCY GAP 36.67N 80.73W
06/30/2012 E1.25 INCH CARROLL VA PUBLIC
HALF DOLLAR SIZE HAIL REPORTED ON BEAMERS KNOB ROAD
&&
MBSSpecial weather statement, Jul 1, 4:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT SUN JUL 1 2012
NCZ019-012045-
WILKES NC-
418 PM EDT SUN JUL 1 2012
...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...
AT 414 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
LENOIR...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ELKVILLE AROUND 425 PM.
LAT...LON 3602 8135 3605 8140 3607 8142 3607 8144
3608 8146 3609 8148 3606 8121 3605 8121
3602 8122 3602 8127 3599 8133
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:04 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 32 min |
| Jun 30, 8:05 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell, Wythe | 40 min |
| Jun 30, 8:14 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 46 min |
| Jun 30, 8:17 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 43 min |
| Jun 30, 8:25 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Pulaski, Wythe | 50 min |
| Jun 30, 8:38 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 22 min |
| Jun 30, 8:43 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Pulaski, Wythe | 47 min |
| Jun 30, 8:47 PM EDT | Special Weather Statement | RNK | Franklin | 58 min |
| Jun 30, 8:59 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 46 min |
| Jun 30, 9:02 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 23 min |
| Jun 30, 9:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania, Roanoke | 40 min |
| Jun 30, 9:31 PM EDT | Special Weather Statement | RNK | Carroll | 29 min |
| Jun 30, 9:41 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 64 min |
| Jun 30, 9:50 PM EDT | Areal Flood Advisory | RNK | Patrick | 3 hr |
| Jun 30, 10:40 PM EDT | Special Weather Statement | RNK | Smyth, Wythe | 50 min |
| Jun 30, 10:51 PM EDT | Special Weather Statement | RNK | Bath, Rockbridge, City of Buena Vista, City of Lexington | 39 min |
| Jun 30, 11:31 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 44 min |
| Jun 30, 11:50 PM EDT | Special Weather Statement | RNK | Franklin | 55 min |
| Jul 1, 12:02 AM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 58 min |
| Jul 1, 12:29 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Rockbridge, City of Buena Vista, City of Lexington | 51 min |
| Jul 1, 12:43 AM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 62 min |
| Jul 1, 12:51 AM EDT | Special Weather Statement | RNK | Patrick | 39 min |
| Jul 1, 1:02 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 33 min |
| Jul 1, 1:52 AM EDT | Special Weather Statement | RNK | Halifax | 53 min |
| Jul 1, 1:55 AM EDT | Special Weather Statement | RNK | Charlotte | 65 min |
| Jul 1, 2:34 AM EDT | Special Weather Statement | RNK | Charlotte | 26 min |
| Jul 1, 9:56 AM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 64 min |
| Jul 1, 10:10 AM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 65 min |
| Jul 1, 10:56 AM EDT | Severe Thunderstorm Warning | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 50 min |
| Jul 1, 11:20 AM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Patrick, Pulaski, Wythe and 1 more | 55 min |
| Jul 1, 11:38 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson | 52 min |
| Jul 1, 11:55 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick, Pulaski, Wythe | 52 min |
| Jul 1, 12:26 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Henry, Patrick, City of Martinsville | 45 min |
| Jul 1, 12:53 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Henry, Pittsylvania, City of Danville | 52 min |
| Jul 1, 1:16 PM EDT | Special Weather Statement | RNK | Pittsylvania | 59 min |
| Jul 1, 1:22 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 36 min |
| Jul 1, 1:45 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 60 min |
| Jun 30, 9:19 PM EDT | Special Weather Statement | RNK | Rockingham | 41 min |
| Jun 30, 9:25 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 31 min |
| Jun 30, 10:18 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 59 min |
| Jun 30, 10:06 PM EDT | Special Weather Statement | RNK | Greenbrier | 54 min |
| Jul 1, 5:52 AM EDT | Special Weather Statement | RNK | Greenbrier | 38 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.